Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 18, 2011, 5:48 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 5:48 PM EDT (21:48 UTC)
- Expired
- Oct 18, 2011, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 106 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2448 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
013
WWUS82 KMFL 182148
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT TUE OCT 18 2011
FLZ069-182215-
COASTAL COLLIER COUNTY FL
548 PM EDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COLLIER COUNTY
* UNTIL 615 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG ROTATION AND A LIKELY WATERSPOUT ASSOCIATED WITH A HEAVY
SHOWER LOCATED 21 MILES SOUTH OF CAPE ROMANO...AND MOVING
NORTHEAST AT 35 MPH. THIS SHOWER WAS HEADING TOWARDS THE
EVERGLADES CITY AND CHOKOLOSKEE AREA.
SHOULD THIS STRONG ROTATION CONTINUE...THEN A TORNADO WARNING WOULD
LIKELY BE NEEDED. STAY TUNED FOR THE POSSIBILITY OF A TORNADO
WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2595 8152 2586 8129 2580 8133 2580 8134
2580 8136 2581 8137 2582 8137 2586 8142
2586 8148 2588 8148 2588 8150 2586 8150
2583 8153 2589 8155
TIME...MOT...LOC 2146Z 204DEG 29KT 2559 8156
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 18, 3:57 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 18, 3:57 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE OCT 18 2011
.DISCUSSION...
AS A MID TO UPPER LEVEL SHORT WAVE DIGS INTO THE NORTHEASTERN
GULF...RAPID CYCLOGENESIS IS EXPECTED WITH A SURFACE LOW FORECAST
TO DEVELOP TONIGHT AND MOVE NORTHEAST JUST OFF THE GEORGIA COAST
EARLY WEDNESDAY MORNING. ACCOMPANYING THE FRONTAL DEVELOPMENT WILL
BE THE POTENTIAL FOR A SEVERE WEATHER THREAT ACROSS THE AREA. THE
THREATS INCLUDE THE POTENTIAL FOR TORNADO DEVELOPMENT AND STRONG
STRAIGHT-LINE WINDS AS A SQUALL LINE COULD DEVELOPMENT LATER TODAY
INTO TONIGHT. THE LOW-LEVEL WIND PROFILE WILL BECOME MORE
FAVORABLE FOR TORNADO/DAMAGING WINDS THIS AFTERNOON INTO TONIGHT.
THEREFORE IN COORDINATION WITH SPC...A TORNADO WATCH IS IN EFFECT
FOR SOUTH FLORIDA AND ADJACENT WATERS THROUGH 02Z WEDNESDAY.
ROTATING STORMS HAVE ALREADY BEEN OBSERVED IN THE OFFSHORE GULF
WATERS THIS MORNING AND THIS AFTERNOON.
THERE IS A CONTINUING THREAT IS FOR FLOODING ACROSS THE REGION AS
RAINS ACROSS THE AREA FROM RECENT DAYS HAVE SATURATED THE GROUNDS
AND ANY ADDITIONAL ACCUMULATIONS WILL QUICKLY RUN-OFF. AS THERE
ARE HEAVY RAINS JUST OFF THE SOUTH FLORIDA WEST COAST...A FLOOD
WATCH WAS ISSUED THROUGH 15Z WEDNESDAY. IN ADDITION...AS THE
CYCLOGENESIS MENTIONED ABOVE OCCURS EARLY WEDNESDAY ADDITIONAL
HEAVY SHOWERS WILL BE POSSIBLE.
UPDATED DISCUSSIONS WILL BE ISSUED AS CONDITIONS WARRANT.
&&
.MARINE...
THE RECENT GUIDANCE INDICATES THAT WINDS NEAR 25 KNOTS OR JUST
ABOVE ARE POSSIBLE IN THE OFF SHORE GULF WATERS THIS AFTERNOON AND
TONIGHT...WITH WIND GUSTS TO NEAR GALE FORCE POSSIBLE. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH WEDNESDAY
MORNING.
FOR THE ATLANTIC WATERS...WINDS AND SEAS WILL STEADILY INCREASE
THIS AFTERNOON INTO EARLY WEDNESDAY WITH WINDS NEAR 28 KNOTS OR
JUST ABOVE POSSIBLE BY EARLY WEDNESDAY MORNING. IT IS POSSIBLE
THAT FREQUENT GUSTS TO GALE FORCE COULD BE REACHED...WITH A GALE
WARNING IN EFFECT FOR THE ATLANTIC WATERS THROUGH 15Z WEDNESDAY.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 88 61 78 / 80 60 20 10
FORT LAUDERDALE 78 88 65 79 / 80 60 20 10
MIAMI 78 87 66 79 / 80 60 20 10
NAPLES 76 82 64 78 / 80 50 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL BROWARD-
COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR BISCAYNE BAY-
LAKE OKEECHOBEE.
GALE WARNING FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY FOR
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...57/DGHazardous weather outlook, Oct 18, 3:49 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 349 PM EDT TUE OCT 18 2011 FLZ063-066>075-168-172>174-191100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 349 PM EDT TUE OCT 18 2011 ...TORNADO WATCH IN EFFECT UNTIL 10 PM THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...GALE WARNING ATLANTIC WATERS THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS AS A STRONG TROUGH OF LOW PRESSURE MOVES ACROSS THE REGION. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 70 MPH, ISOLATED TORNADOES, SMALL HAIL, AND HEAVY RAINFALL. TORNADOES: SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE POSSIBLE THROUGH THIS EVENING. WATERSPOUTS: THERE IS A HIGH RISK FOR WATERSPOUTS ACROSS THE ATLANTIC AND GULF WATERS. RIP CURRENTS: SOUTH SOUTHEAST AROUND 20 KNOTS WILL LEAD TO A MODERATE RISK FOR RIP CURRENTS. SOUTH SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS ALONG THE GULF BEACHES WHICH WILL LEAD TO A MODERATE RISK OF RIP CURRENTS IN COLLIER COUNTY. WIND: STRONG DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH ARE POSSIBLE TODAY AND ESPECIALLY THIS EVENING INTO THE OVERNIGHT HOURS. SOUTH WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE ARE EXPECTED OVER THE GULF WATERS. SOUTH WINDS WILL INCREASE OVER THE ATLANTIC WATERS WITH FREQUENT GUSTS OF 35 KNOTS THIS EVENING THROUGH MIDDAY WEDNESDAY. HAIL: SMALL HAIL MAY OCCUR WILL OCCUR WITH SOME THUNDERSTORMS THROUGH THIS EVENING. FLOODING: A FLOOD WATCH REMAINS IN EFFECT. WITH SATURATED GROUNDS, LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING, ESPECIALLY IN URBAN AREAS AND LOCALES WITH POOR DRAINAGE. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING. WAVES: SEAS IN THE GULF WATERS BEYOND 15 NAUTICAL MILES FROM SHORE WILL RANGE FROM 7 TO 9 FEET THROUGH TONIGHT. SEAS WILL BUILD TO 7 TO 9 FEET THIS EVENING AND OVERNIGHT ACROSS MOST OF THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS MARINE CONDITIONS ARE LIKELY ACROSS THE GULF OF MEXICO WATERS THROUGH AT LEAST WEDNESDAY AS WINDS AND SEAS REMAIN ELEVATED. MARINE CONDITIONS ACROSS THE ATLANTIC, LAKE OKEECHOBEE AND BISCAYNE BAY ARE LIKELY TO CONTINUE TO BE ROUGH AND HAZARDOUS THROUGH WEDNESDAY AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH SOUTH FLORIDA. DEEP TROPICAL MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE REGION. PERIODS OF HEAVY RAINFALL ARE POSSIBLE ACROSS PORTIONS OF THE AREA ON WEDNESDAY, INCREASING THE POTENTIAL FOR FLOODING. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE AN OCCASIONAL LIGHTNING STRIKE AND GUSTY WINDS THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Oct 18, 4:04 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HEAVY RAIN 1 W BOYNTON BEACH 26.53N 80.11W
10/18/2011 M3.44 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER RECORDED 3.44 INCHES OF RAIN IN WEST BOYNTON
BEACH SINCE MIDNIGHT.
&&
GREGORIALocal storm report, Oct 18, 5:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM WATER SPOUT 2 W NAPLES 26.14N 81.83W
10/18/2011 GMZ656 FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A WATERSPOUT 2 MILES WEST OF THE
NAPLES PIER, MOVING NORTH-NORTHEAST AT 15 TO 20 KNOTS.
&&
BETTWYSpecial weather statement, Oct 18, 5:13 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT TUE OCT 18 2011
FLZ069-182145-
COASTAL COLLIER COUNTY FL
513 PM EDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME WEST CENTRAL COLLIER COUNTY
* UNTIL 545 PM EDT
* AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
HEAVY SHOWER PRODUCING A WATERSPOUT 6 MILES NORTHWEST OF
NAPLES...AND MOVING NORTH AT 40 MPH.
* THE SHOWER WILL AFFECT...
VANDERBILT BEACH...
BONITA SHORES...
AND SURROUNDING COMMUNITIES.
A WATERSPOUT HAS BEEN REPORTED. REMAIN ALERT FOR POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2634 8184 2633 8182 2632 8181 2632 8177
2619 8182 2621 8183 2627 8183 2632 8185
2633 8185
TIME...MOT...LOC 2112Z 196DEG 34KT 2619 8188
GREGORIALocal storm report, Oct 18, 5:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM WATER SPOUT NAPLES 26.14N 81.80W
10/18/2011 COLLIER FL BROADCAST MEDIA
BROADCAST MEDIA RELAYED TWO WATERSPOUT REPORTS SEVERAL
MILES OFF THE BEACH AT CLAM PASS IN NAPLES.
&&
ROSSSpecial weather statement, Oct 18, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT TUE OCT 18 2011
FLZ069-182215-
COASTAL COLLIER COUNTY FL
548 PM EDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COLLIER COUNTY
* UNTIL 615 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG ROTATION AND A LIKELY WATERSPOUT ASSOCIATED WITH A HEAVY
SHOWER LOCATED 21 MILES SOUTH OF CAPE ROMANO...AND MOVING
NORTHEAST AT 35 MPH. THIS SHOWER WAS HEADING TOWARDS THE
EVERGLADES CITY AND CHOKOLOSKEE AREA.
SHOULD THIS STRONG ROTATION CONTINUE...THEN A TORNADO WARNING WOULD
LIKELY BE NEEDED. STAY TUNED FOR THE POSSIBILITY OF A TORNADO
WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2595 8152 2586 8129 2580 8133 2580 8134
2580 8136 2581 8137 2582 8137 2586 8142
2586 8148 2588 8148 2588 8150 2586 8150
2583 8153 2589 8155
TIME...MOT...LOC 2146Z 204DEG 29KT 2559 8156
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:44 AM EDT | Gale Watch | MFL | 11 hr | |
| Oct 18, 5:20 AM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Oct 18, 8:19 AM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Oct 18, 8:29 AM EDT | Tornado Warning | MFL | Palm Beach | 16 min |
| Oct 18, 11:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Oct 18, 12:29 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 18, 2:24 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 18, 2:49 PM EDT | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 7 hr |
| Oct 18, 3:35 PM EDT | Special Marine Warning | MFL | 115 min | |
| Oct 18, 3:40 PM EDT | Gale Warning | MFL | 21 hr | |
| Oct 18, 3:50 PM EDT | Small Craft Advisory | MFL | 36 hr | |
| Oct 18, 5:13 PM EDT | Special Weather Statement | MFL | Lee | 32 min |
| Oct 18, 5:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Oct 18, 6:10 PM EDT | Special Marine Warning | MFL | 95 min | |
| Oct 18, 6:50 PM EDT | Special Marine Warning | MFL | 85 min | |
| Oct 18, 7:06 PM EDT | Tornado Warning | MFL | Glades | 28 min |
| Oct 18, 7:40 PM EDT | Tornado Warning | MFL | Glades | 33 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.